Thunderstorm Wind, Smith
- When
- August 27, 5:05 PM CST
- Where
- Smith County, Tyler
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.350, -95.300
Numerous trees and powerlines downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 27, 1:51 PM CST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 251 PM CDT SAT AUG 27 2005 .DISCUSSION... SHORT WAVE CROSSING NORTHERN PORTION OF CWA WITH OUTFLOW BOUNDARY IN SOUTHERN ZONES...PROVIDING CWA WITH WIDESPREAD CONVECTION THIS AFTERNOON. FOR TONIGHT...SHORT WAVE WILL PASS TO EAST...BUT NUMEROUS OUTFLOWS SHOULD KEEP CONVECTION GOING WELL INTO THE EVENING. HAVE PLACED HIGHEST QPF EAST WEST ACROSS CENTER OF CWA. FOR SUNDAY...LONG WAVE TROF IS FCST ACROSS NORTH CENTRAL OKLAHOMA INTO NORTHWEST TEXAS. HURRICANE KATRINA WILL STILL BE IN NORTHCENTRAL GULF...SO CWA LOOKS TO BE IN BETWEEN SYSTEMS. HOWEVER AVAILABLE MOISTURE WILL BE HIGH AND AFTERNOON HEATING SHOULD BE SUFFICIENT FOR WIDELY SCATTERED CONVECTION. LOOK FOR WIND AND CLOUDS TO BEGIN INCREASING SUNDAY NIGHT WITH RAIN FROM TROPICAL SYSTEM POSSIBLY REACHING EASTERN MOST ZONES BY DAYBREAK MONDAY. AT THIS TIME WILL RAISE POPS TO 50 PERCENT EAST...BUT EXPECT THERE WILL BE A SHARP LINE BETWEEN RAIN AND NO RAIN. STRONG WINDS HOWEVER WILL AFFECT ALL OF CWA. WITH CENTRAL PRESSURE EXPECTED TO BE FAIRLY LOW IN KATRINA WHEN IT MOVES INLAND...WIND GUSTS COULD EASILY REACH 35 MPH IN EASTERN HALF OF CWA MONDAY AFTERNOON INTO MONDAY EVENING. THIS MAY HAVE TO BE INCREASED IN FUTURE FORECAST DEPENDING ON ACTUAL TRACK. DRY AND SLIGHTLY COOLER WEATHER TO FOLLOW THROUGH REMAINDER OF WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 76 97 76 93 / 40 20 10 20 MLU 75 93 75 86 / 40 20 20 50 DEQ 73 96 72 92 / 20 20 10 20 TXK 76 97 76 92 / 20 20 10 20 ELD 74 96 74 89 / 30 20 10 40 TYR 76 98 75 94 / 30 20 10 20 GGG 75 97 74 93 / 30 20 10 20 LFK 74 99 74 94 / 20 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT AUG 27 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A HEAT ADVISORY IS EFFECT THROUGH 7 PM THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 44
The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and powerlines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482014.